Inositol hexanicotinate is a form of niacin or vitamin B-3 that may help toreduce the levels of "bad" or LDL cholesterol in your blood. Though inositol hexanicotinate is often promoted as a type of niacin supplement that does not cause flushing side effects, clinical studies have yet to validate such claims, RxList reports. Your doctor may recommend treatment with a high-dose, 500 mg inositol hexanicotinate supplement to help to lower your cholesterol. Be sure to discuss the side effects of inositol hexanicotinate with your doctor before taking this vitamin B-3 supplement.
Video of the Day
You may experience mild skin flushing following treatment with a 500 mg dose of inositol hexanicotinate. The skin across your face, neck or chest may appear unusually red and may feel tingly, itchy or warm to the touch. Skin flushing side effects may persist for several hours before subsiding. If you find skin flushing bothersome, seek additional care from your medical provider.
Headaches may occur as a side effect of this vitamin B-3 supplement. If you develop headache pain, you may find it difficult to focus or concentrate on your daily responsibilities. Sensations of dizziness may also arise in conjunction with headache pain. An over-the-counter pain medication, such as aspirin or acetaminophen, may help to reduce your headache pain.
Inositol hexanicotinate may cause stomach or digestive tract irritation, Drugs.com reports. You may feel nauseous, lose your appetite or begin vomiting. Bowel movement changes, such as diarrhea, may also occur. Frequent bowel movements may be uncomfortable and can also occur in conjunction with stomach cramping or fullness. If you experience severe stomach pain after taking this supplement, seek prompt care from your doctor.